Ooops!! In trouble now!

Well im back here again. Posted earlier in week to say id had my bloods taken again after 3 months of doubling my 50mcg dose. Had felt a bit better in parts. Dont now tho. Got results bk...tsh..0.23. Too low apparantly. Range is (0.27-4.2) Doc going to ring me on monday prob to laugh at me and say told u u were wrong. Stop wingeing theres nothing wrong with ur 1.9 level before..told u so! (Hope he doesnt!) So now what? What have i done? Am i now hyperthyroid??? (Wish the 2 and half stone would fall iff me then!) Still got plenty of hypo symptoms... any suggestions?

21 Replies

oldestnewest
  • Kaytlou,

    You are NOT over medicated just because TSH is slightly below range. Tell your GP you will reduce dose if s/he tests FT4 and FT4 is over range but otherwise say you feel better on the dose you are currently taking and would like to remain on it. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

  • Thanku!!! Can always count on u guys for ur fab advice.

  • Ive had a look at that article u included in your reply. Out of the 15 symptoms of hypo..i still have all 15!!!!

  • Kaytlou,

    Symptoms should improve now you are better medicated but they may lag behind good biochemistry by a few months.

  • Hope so. Cant wait to feel normal again. Cant actually remember what normal is tho! 🤔 that is, of course, if the doc lets me stay on 100mcg..might try and barter with him to 75mcg if he says no. 😁

  • Say you don't want to reduce your TSH is fine and you are not overdosed and as you feel so well you want to stay on this until next blood test. Some people start straight off on 100mcg. Follow Clutter's advice as very few doctors really understand and they will be learning at the same time as well.

  • Thanku again. I will. Im speaking to him on monday afternoon and ill let u know!!! Xx

  • Oh dear. Another ignorant GP! Once you are on thyroid hormone replacement, the TSH is irrelevant, unless it goes high. it doesn't matter how low it goes, and it doesn't mean you are over-medicated - physically, it's impossible for you to 'go hyper'.

    Doubling your dose of levo in one go, might have been a bit excessive. Increases should be by 25 mcg at a time. But, even so, 100 mcg is not a massive dose. Most people need more than that. And, by the sound of it, you are still under-medicated. But, you won't know that unless you get your FT4 and FT3 tested. Doubtful your doctor will do that, by the sound of him, so it would be a good idea to get private tests, if you can.

    But, whatever you do, don't agree to reduce your dose on the basis of a low TSH only - he's the idiot, not you! Tell him you want to see your Frees before you will agree to changing your dose. He shouldn't be dosing you on the TSH, anyway! :(

  • Thanku so much 4 ur amazing advice! Ill see what he says on monday. Havent got ANY hyper symptoms..think i just scared myself!!!

  • Well, that's easily done. And, it should be your doctor's job to reassure you. But it doesn't sound like he knows very much about it. Still, you might be agreeable surprised when you talk to him, who knows! :)

    Just rest assured, that whatever he says, you have not done yourself any harm.

  • It's how we 'feel' which is the best judge that we are on the right dose.

  • Yea, thats what i think. And tbh, i still dont feel 100%, but do feel a bit better..brain fog has lifted a bit, heart rate raised.

  • TSH is not a good meausurement of thyroid function

    what matters is free t4

    freet3

    ferritin

    folate

    b12

    vitd3

    unless all are totally optimal you will not feel well

  • Our doctors dont test for any of the others, just tsh. Might try n find the money to do a private test.

  • your doctors are WRONG

    get a copy of the Pulse Article on thyroid and give it to them

    you can email louise ? on Thyroiduk and she will send you a copy

  • Whats ir about? Tell me more...

  • the Pulse article is about correct tests for thyroid

    TSH is useless because it can only detect Primary Hypothyroid

    it cant show Central Hypothyroid

    it cannot show whether your body is able to convert the t4 in levothyroxine into the t3 thst every cell in your body needs to function

    once your on levo the pituarity thyroid feedback system is satisfied and must never ever be used to assess response to thyroid medication

  • As all the others have told you, your doctor is wrong and you are right. A TSH of 0.27 is perfectly normal, some may even consider it is still too high!

    Mine is 0.05 and my doc accepts that without question.

    Tell them in no uncertain terms that you must remain on the same dose for much longer as the extra levo you are taking has not yet had time to work properly. Your condition has improved and you need to have much longer on it as just a few miserable months is totally insufficient to give reliable permanent results in how you feel which is by far and away more important than the result of a much-maligned, totally insufficient and unreliable blood test that is a reading of the pituitary gland, not the thyroid gland.

    If the extra dose fails to get you well again in say a year to 18 months, then you need to consider changing treatment. There's no harm in the meanwhile in asking him for T3 liothyronine in addition to a reduced dose of levo.

    Be strong and be fully aware that having read truthful articles on this and perhaps other patient-led thyroid forums, you most likely will be more knowledgeable about what treatment you actually need to get you well than the doctor ever will if he reads merely the same recommended literature of every GP and endo in the NHS.

  • Wow panda 321, will u come with me to the docs! 😊😊 thanks for all your advice. Xxx

  • If you have time to spare then read the recommendations of the GMC on how doctors should inter-react with their patient:

    gmc-uk.org/guidance/ethical...

    Plenty there to get your teeth into.

    eg you could ask him about NDT and whether that could be a better for you than levo. If he agrees then point out that according to this document :"YOU MUST give patients the information they want or need about (l) any treatments that you believe have greater potential benefit for the patient than those you or your organisation can offer.” then ask him why he didn't tell you about it before!

    If he admits that he knows that some people do not get well on levo, tell him that this document says: "Patients should be told of any possible significant adverse outcomes of a proposed treatment.” then ask why he didn't inform you about this before. The feelings I suffered for 8 years on levo was most definitely a "significant adverse outcome" but my doctor seemed oblivious to the fact and seemed not to give a damn about it.

    Be firm, be determined, be awkward but don't simply sit there and obey his every word because he is relying on the fact that you know even less than he does.

  • Brilliant!!! Thanku v much!!!

You may also like...